Alert archive / Oregon / Gale Watches in 2016
Gale Watch 21, NWS Medford, OR
NWS Medford, OR issued this gale watch at May 2, 2016, 2:14 PM PDT. It took effect at May 4, 2016, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2016, 2:14 PM PDT (21:14 UTC)
- In effect from
- May 4, 2016, 11:00 AM PDT
- Expired
- May 3, 2016, 3:28 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
403 WHUS76 KMFR 022114 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 214 PM PDT MON MAY 2 2016 PZZ376-031015- /O.NEW.KMFR.SC.Y.0053.160504T0000Z-160505T1200Z/ /O.NEW.KMFR.GL.A.0021.160504T1800Z-160505T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 214 PM PDT MON MAY 2 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS MAY INCREASE TO 30 TO 35 KT WEDNESDAY AFTERNOON AND EVENING. * SEAS...STEEP AND WIND DRIVEN AT 7 TO 9 FEET. SEAS MAY INCREASE TO 10 TO 12 FEET WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. GALES ARE POSSIBLE BETWEEN 10 AND 40 NM FROM SHORE SOUTH OF CAPE BLANCO WEDNESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-370-031015- /O.NEW.KMFR.SC.Y.0053.160504T0000Z-160505T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 214 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT THURSDAY. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 8 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS TUESDAY AFTERNOON THROUGH AT LEAST THURSDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
650 WHUS76 KMFR 030950 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 AM PDT TUE MAY 3 2016 PZZ376-032300- /O.EXT.KMFR.SC.Y.0053.160504T0000Z-160505T1800Z/ /O.EXT.KMFR.GL.A.0021.160504T1800Z-160505T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 250 AM PDT TUE MAY 3 2016 ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM PDT TUESDAY THROUGH 11 AM PDT THURSDAY... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS MAY INCREASE TO 30 TO 35 KT WEDNESDAY AFTERNOON AND EVENING. * SEAS...STEEP AND WIND DRIVEN AT 7 TO 9 FEET. SEAS MAY INCREASE TO 10 TO 12 FEET BETWEEN 10 AND 40 NM OFFSHORE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. GALES ARE POSSIBLE BETWEEN 10 AND 40 NM OFFSHORE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-370-032300- /O.EXT.KMFR.SC.Y.0053.160504T0000Z-160505T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 250 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM PDT TUESDAY THROUGH 11 AM PDT THURSDAY... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP AND WIND DRIVEN AT 7 TO 9 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
890 WHUS76 KMFR 032228 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 328 PM PDT TUE MAY 3 2016 PZZ376-041130- /O.EXT.KMFR.SC.Y.0053.160504T0000Z-160507T0600Z/ /O.UPG.KMFR.GL.A.0021.160504T1800Z-160505T1800Z/ /O.NEW.KMFR.GL.W.0031.160504T1800Z-160507T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 328 PM PDT TUE MAY 3 2016 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT FRIDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL INCREASE TO 30 TO 35 KT WITH GUSTS UP TO 45 KT LATE WEDNESDAY MORNING THEN PERSIST THROUGH FRIDAY EVENING. * SEAS...STEEP AND WIND DRIVEN AT 7 TO 9 FEET. SEAS WILL INCREASE TO 10 TO 12 FEET BETWEEN 10 AND 40 NM OFFSHORE WEDNESDAY THEN PERSIST INTO FRIDAY EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS INTO WEDNESDAY MORNING. GALES WILL DEVELOP BETWEEN 10 AND 40 NM OFFSHORE LATE WEDNESDAY MORNING AND PERSIST THROUGH FRIDAY EVENING WITH SMALL CRAFT ADVISORY CONDITIONS ELSEWHERE IN THE ZONE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-041130- /O.EXT.KMFR.SC.Y.0053.160504T0000Z-160507T0600Z/ /O.NEW.KMFR.SW.Y.0055.160504T0600Z-160507T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 328 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT THROUGH 11 PM PDT FRIDAY EVENING. * WINDS...NORTH 15 TO 25 KT THIS EVENING THEN 20 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH FRIDAY EVENING. * SEAS...BECOMING STEEP AND WIND DRIVEN AT 5 TO 9 FEET TONIGHT THEN PERSISTING THROUGH FRIDAY EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY SEAS THIS EVENING THROUGH FRIDAY EVENING. SMALL CRAFT ADVISORY WINDS WILL DEVELOP LATE TONIGHT BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO AND ALSO PERSIST THROUGH FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-041130- /O.EXT.KMFR.SC.Y.0053.160504T0000Z-160507T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 328 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT THROUGH 11 PM PDT FRIDAY EVENING. * WINDS...BECOMING NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT THIS EVENING THEN PERSISTING THROUGH FRIDAY EVENING. * SEAS...STEEP AND WIND DRIVEN AT 7 TO 10 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at May 2, 10:48 AM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 2, 10:48 AM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 1048 AM PDT MON MAY 2 2016 .AVIATION...FOR THE 02/18Z TAF CYCLE...CUMULUS ARE ALREADY BUILDING OVER THE CASCADES AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS HAVE INCREASED. THE MOST LIKELY LOCATION TO HAVE A THUNDERSTORMS IS IN KLMT AND THAT HAS BEEN INCLUDED IN 18Z TAF, BUT STORMS MAY ALSO DRIFT OFF MOUNTAINS AND AFFECT KMFR AND KRBG AS WELL. TAFS HAVE BEEN UPDATED ACCORDINGLY. AT THE COAST, A COASTAL TRAPPED WIND REVERSAL IS UNDERWAY AS THE THERMAL TROUGH MOVES INLAND. STRATUS WITH MVFR CIGS IS NOW APPROACHING THE SOUTH COAST AND WILL MOVE UP THE COAST LINE THROUGH THE AFTERNOON. ITS INLAND PROGRESS WILL BE IMPEDED BY SURFACE HEATING, BUT IT WILL SURGE INLAND TONIGHT. -WRIGHT && .PREV DISCUSSION... /ISSUED 911 AM PDT MON MAY 2 2016/ DISCUSSION...TODAY WILL FEATURE A CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS FOR MOST OF THE FORECAST AREA. HIGH RESOLUTION MODELS ARE IN MODERATE TO GOOD AGREEMENT ON THE CASCADES AND UMQUA DIVIDE AND BASIN FEATURING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS. MOISTURE AND TRIGGER ARE ONLY MODEST TODAY BUT INSTABILITY HAS TRENDED HIGHER IN THE MODELS...AND WITH FULL SUNSHINE FOR MUCH OF THE DAY THIS SEEMS REASONABLE. ANY SHOWERS AND THUNDERSTORMS SHOULD DIMINISH OVERNIGHT WITH INCREASING STABILITY AND EXITING TRIGGER...BUT TOMORROW WILL FEATURE MORE MOISTURE AND INSTABILITY...RESULTING IN A GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS ON THE MORE ACTIVE WEATHER PATTERN THIS WEEK. MARINE...UPDATED 600 AM PDT MON 2 MAY 2016...WINDS WILL BECOME SOUTHERLY AND REMAIN RELATIVELY LIGHT TODAY INTO TONIGHT. WESTERLY SEAS WILL BUILD SLIGHTLY TODAY BUT REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. A COLD FRONT WILL MOVE THROUGH THE WATERS ON TUESDAY. BEGINNING WEDNESDAY...THE THERMAL TROUGH RETURNS...AND WITH HIGH PRESSURE BUILDING OFFSHORE...AN EXTENDED PERIOD OF MODERATE TO STRONG NORTH WINDS APPEARS LIKELY THROUGH THE REST OF THE WEEK. THIS MAY RESULT IN PERIODS OF HAZARDOUS SEAS OR GALES, MAINLY FOR AREAS SOUTH OF CAPE BLANCO BEYOND 10 NM WEDNESDAY THROUGH FRIDAY. /CC PREV DISCUSSION... /ISSUED 419 AM PDT MON MAY 2 2016/ DISCUSSION...THE GFS AND ECMWF MODELS REMAIN IN GOOD AGREEMENT THROUGH FRIDAY. TODAY IS LIKELY TO BE THE WARMEST DAY OF THE WEEK INLAND...JUST A TAD WARMER THAN YESTERDAY. MEANWHILE A RETURN OF ONSHORE FLOW WILL BRING COOLING TO THE COAST. LOW PRESSURE OVER THE EASTERN PACIFIC WILL REACH CLOSE ENOUGH PROXIMITY TO BRING INCREASING MOISTURE IN A SOUTHERLY FLOW ALOFT. THERE IS ALSO INCREASING INSTABILITY AND A VERY WEAK SHORTWAVE THAT IS EXPECTED TO BE IN THE VICINITY OF THE SISKIYOU AND CASCADE MOUNTAINS AROUND PEAK HEATING LATE THIS AFTERNOON. SHOWERS TODAY ARE NOT EXPECTED TO BE EXTENSIVE BUT ALL THE ABOVE WARRANTS CONTINUING THE MENTION OF A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE HIGHEST PROBABILITY OVER THE MOUNTAINS. THE FORECAST IS ALSO CONSISTENT WITH INCREASED MOISTURE AND INSTABILITY ON TUESDAY AS BOTH BRANCHES IN A SPLITTING UPPER LEVEL TROUGH MOVE NEARER THE COAST. THE PROBABILITY OF SHOWERS AND THUNDERSTORMS IS A NOTCH OR TWO HIGHER THAN TODAY...MAINLY IN THE CHANCE TO LIKELY CATEGORY WITH A SOUTH STEERING FLOW OF ABOUT 20 MPH. THE PROBABILITY OF SHOWERS WILL PEAK ON WEDNESDAY AS THE SOUTHERN BRANCH OF THE TROUGH FORMS A CLOSED LOW OFF THE NORTHERN CALIFORNIA COAST. THE INCREASED CLOUD COVER AND NUMEROUS SHOWERS WILL LIMIT HEATING AND THUS LIMIT THE NUMBER OF THUNDERSTORMS. BUT...EMBEDDED SHORTWAVES ARE LIKELY TO RESULT IN ISOLATED THUNDERSTORMS. THE LOW WILL TRACK SOUTH-SOUTHEAST TO THE SOUTHERN CALIFORNIA COAST ON THURSDAY THIS WILL SHIFT THE FLOW ALOFT TO SOUTHEASTERLY AND CONTINUE YET ANOTHER DAY OF SHOWERS WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...THE FLOW WILL CONTINUE TO BACK AS THE LOW MOVES INLAND WITH SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS IN THE EAST TO NORTHEAST FLOW ALOFT MAINLY EAST OF THE CASCADES. THE WEEKEND FORECAST HAS BEEN IN FLUX WITH MODEL DIFFERENCES ON THE EXTENT TO WHICH THE TROUGH OVER THE DESERT SOUTHWEST WILL CONTINUE TO INFLUENCE OUR WEATHER. THE 00Z GFS HAD A VERY CURIOUS SOLUTION WITH A STRONG SHORTWAVE IN THE EASTERLY FLOW FORMING A CLOSED LOW AS IT REACHED THE COAST. A THEME OF SOME EARLIER SOLUTIONS WAS TO HAVE SATURDAY'S WEATHER RESEMBLE FRIDAY. BUT...THE 06Z GFS HAS ARRIVED AND HAS TRENDED TOWARD THE 00Z ECMWF WHICH WOULD BRING WARMING AND DRYING FROM A PACIFIC RIDGE WHILE A FEW WRAP AROUND SHOWERS FROM THE DESERT SOUTHWEST TROUGH MAY EXTEND INTO THE FAR EAST SIDE. A MENTION OF A SLIGHT CHANCE OF SHOWERS AS FAR WEST AS WESTERN SISKIYOU COUNTY WAS MAINTAINED AND WILL WAIT FOR CONFIRMATION OF ANY DECREASED PRECIPITATION RISK. EARLY NEXT WEEK...THERE IS UNCERTAINTY IN THE EXTENT TO WHICH RIDGING WILL SET UP OVER THE WEST COAST WITH THE POSSIBILITY OF A TROUGH DROPPING SOUTHEAST ACROSS THE PACIFIC NORTHWEST WITH COOLING...SOME INCREASED CLOUDS AND PERHAPS A FEW SHOWERS OVER THE EAST SIDE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:14 PM PDT | Small Craft Advisory | MFR | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.